MAUDE Adverse Event Report: ENCORE MEDICAL L. P. SHOULDER PRIMARY HUMERAL STEM; HEAD, HUMERAL, NEUTRAL, 42-16

ENCORE MEDICAL L. P. SHOULDER PRIMARY HUMERAL STEM; HEAD, HUMERAL, NEUTRAL, 42-16
Model Number 520-42-016
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer narrative: additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - due to patient was diagnosed for conversion from hemi shoulder to a reverse shoulder.Removed the humeral head.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery.Was reporte,d as conversion from hemi shoulder to a reverse shoulder.The previous surgery and the surgery detailed in this event occurred (b)(6) year and (b)(6) months apart.The healthcare professional indicated, there was no delay in surgery.And another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at hospital.And not made available to (b)(6) surgical for examination.A review of the device history record (dhr) shows, that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There was no non-conforming material reports (ncmr) associated with the product that may have contributed to the reported event.The device was verified, to have gone through an acceptable sterilization process.And was within its expiration date at the time of the previous surgery.Customer complaint history of the reported device showed, no present trends or on-going issues that are needing a review.The root cause of this complaint was reported, as conversion from hemi shoulder to a reverse shoulder.There were no findings, during this evaluation that, indicate the reported device was defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may also contribute to an event that are outside the control of (b)(6) surgical, such as poor bone density, patient bone deterioration, inadequate soft tissue support, patient activities or trauma.There are no indications, of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided, as a supplemental report to this document as soon as it becomes available.

Brand Name
SHOULDER PRIMARY HUMERAL STEM
Common Device Name
HEAD, HUMERAL, NEUTRAL, 42-16
Manufacturer (Section D)
ENCORE MEDICAL L. P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key11114060
Report Number1644408-2020-01288
Device Sequence Number19814027
Product Code KWS
UDI-Device Identifier00888912145114
UDI-Public(01)00888912145114
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K080402
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model Number520-42-016
Device Catalogue Number520-42-016
Device Lot Number909C1072
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer02/12/2021
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR